Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

CIPRO- DR KILLING MY KID!!!!!

Posted by on Apr. 3, 2013 at 9:09 AM
  • 37 Replies

My daughter is 5 years old and has just been put on Cipro 5% Suspension 6.5 ml dose two times daily for 7 days. 

She has a headache, a fever (they say is from a UTI but it still wont go away) of 103.2, and her legs and feet hurt. Now she is puking. Im worried about her. I have heard on the net that this medicine is prescribed for anthrax?????? jeeze! I dont want something to happen to my little girl!!!!

The pharmacy said it will be fine as long as she doesnt get ant-acids (like tums). Pharmacy and Doctor told me to continue to give her ibuprofen and tynenol for children- alternate every four hours as needed for fever- which as i said before wont break. 

ANYONE KNOW ANYTHING About thiS mED??????

by on Apr. 3, 2013 at 9:09 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
notjstasocermom
by Bronze Member on Apr. 3, 2013 at 9:11 AM

I have taken it and have never had a problem, maybe your dd has an intolerance though. what did they prescribe it for? a UTI?

kgsharber
by Bronze Member on Apr. 3, 2013 at 9:12 AM

No Clue.

BUMP

unspecified42
by on Apr. 3, 2013 at 9:13 AM
It's incredibly common. We use it mostly for UTIs and it could be causing the vomiting. Give it with food, and if she can't tolerate it call her pediatrician. Also call if you have finished the course and she continues to have a fever.
Posted on CafeMom Mobile
KayelynnsMama
by Member on Apr. 3, 2013 at 9:15 AM

Honestly... I would make her stop taking it ASAP. Cipro is not a good drug, and can actually cause permanent damage.

zacmacsmomm
by on Apr. 3, 2013 at 9:25 AM

Cipro is a common used antibiotic, it works great for UTI's.  NEVER stop taking a med without a doctors knowledge.  Lord knows you don't want her in the hospital with a massive Kidney infection because you quit the med.  Give it to her with food.  All those symptoms are very common with UTI's even the vomiting.  Ask the doc about something like pepto bismal to help with her tummy. 

mom2ljh
by on Apr. 3, 2013 at 9:26 AM
Anthrax is a bacterial infection, the same as many other illnesses. Cipro is a broad spectrum antibiotic. Yes it is used for anthrax but that is, by far, not the ONLY use for it.
Posted on the NEW CafeMom Mobile
mom2ljh
by on Apr. 3, 2013 at 9:30 AM
2 moms liked this
Please don't encourage antibiotic resistance. You can recommend she contact her child's physician and request an alternative medication but abruptly stopping an antibiotic too soon is one reason antibiotic resistance is a global health crisis.


Quoting KayelynnsMama:

Honestly... I would make her stop taking it ASAP. Cipro is not a good drug, and can actually cause permanent damage.


Posted on the NEW CafeMom Mobile
atlmom2
by Ruby Member on Apr. 3, 2013 at 9:30 AM
Cipro is very common. Dh and I have had it several times.
Posted on CafeMom Mobile
KayelynnsMama
by Member on Apr. 3, 2013 at 10:21 AM

I would still have her stop taking it and go get a different medication.

I was prescibed Cipro for a suspected UTI. After 2 days, I had broken out in hives and a petechiae rash all over my abdomen. I went to the emergency room and was given bactrim instead. I had side effects from the Cipro that lasted for weeks after I stopped taking the medication.

Some side effects can be serious. If you experience any of these symptoms, or those mentioned in the IMPORTANT WARNING section, stop taking ciprofloxacin and call your doctor immediately:

  • severe diarrhea (watery or bloody stools) that may occur with or without fever and stomach cramps (may occur up to 2 months or more after your treatment)

  • rash or blisters

  • hives

  • itching

  • tingling or swelling of the face, neck, throat, tongue, lips, eyes, hands, feet, ankles, or lower legs

  • difficulty breathing or swallowing

  • hoarseness or throat tightness

  • wheezing

  • rapid, irregular, or pounding heartbeat

  • fainting

  • fever

  • joint or muscle pain

  • unusual bruising or bleeding

  • extreme tiredness

  • lack of energy

  • loss of appetite

  • pain in the upper right part of the stomach

  • yellowing of the skin or eyes

  • dark urine

  • flu-like symptoms

  • seizures

  • dizziness

  • confusion

  • nervousness

  • restlessness

  • anxiety

  • difficulty falling asleep or staying asleep

  • nightmares or abnormal dreams

  • not trusting others or feeling that others want to hurt you

  • hallucinations (seeing things or hearing voices that do not exist)

  • depression

  • thoughts about dying or killing yourself

  • uncontrollable shaking of a part of the body

  • pain, burning, tingling, numbness, and/or weakness in a part of the body

Ciprofloxacin may cause problems with bones, joints, and tissues around joints in children. Ciprofloxacin should not normally be given to children younger than 18 years of age unless they have certain serious infections that cannot be treated with other antibiotics or they have been exposed to anthrax in the air. If your doctor prescribes ciprofloxacin for your child, be sure to tell the doctor if your child has or has ever had joint-related problems. Call your doctor if your child develops joint problems such as pain or swelling while taking ciprofloxacin or after treatment with ciprofloxacin. Talk to your child's doctor about the risks of giving ciprofloxacin to your child.

Quoting KayelynnsMama:

Honestly... I would make her stop taking it ASAP. Cipro is not a good drug, and can actually cause permanent damage.



nuts4scouts
by Bronze Member on Apr. 3, 2013 at 11:09 AM
2 moms liked this

The Cipro is NOT "killing" your child.

It is used to treat infections caused by bacteria (not virus), such as anthrax, and UTIs.

Every pharmacy gives you a printout of information on the drug they put into your prescription bottle. You should really read that.

Your daughter might be having a reaction to the medicine. I would call her doctor ASAP and tell him her symptoms, do not forget to mention the pain in legs/feet.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)